methadone

Discussion in 'Fibromyalgia Main Forum' started by jennybee, Sep 12, 2003.

  1. jennybee

    jennybee New Member


    Hi,
    I'm new to this site and I was wondering if anyone out there has been prescribed methadone for fibromialgia and if so does it work and does it make you feel spacey or tired? My doctor wants to give me methadone and I'm wondering if I'll be able to work on it. I take ultram now and its just not enough. Thanks for your help!
  2. victoria

    victoria New Member

    replying so this will be 'bumped' up to the top of the list!
    Victoria
  3. Lynda B.

    Lynda B. New Member

    I take some other meds with it. I take MSIR for breakthrue pain and also a Soma, a muscle relaxant.

    I do find I need to take this after eating at least a bit of something.

    Lynda B.
  4. mrskbarnett

    mrskbarnett New Member

    I was on Methadone, 10 mgs. for about 2 months and went back to Oxycontin. It just didn't give me the pain relief that I thought it would. Everyone is different. My pain tolerance is LOW, I can't handle pain in any shape or form. Methadone just didn't git rid of the pain fast enough or long enough and I wound up taking more than I should have. Hope you find the answers you want and good luck.
    Kim
  5. moose1070

    moose1070 New Member

    Methadone worked for me for for some time, it took some time before I really noticed it was working but I thought it was great. I do think if you only on Ultram right now there are other things like Vicodone 5/500 and 7/750 but if that is what you doctor thinks you need you may want to try it and as for the withdrawl, one day my husband and I where working on our house, remodeling and I ran out of my pills and we where so busy that I did not have the time to go to the doctor to get the RX so I just never got it and althow the first day I did not feel very well after that I was fine and never really got sick or anything!! So I guess it just depends on your body!
    Good luck
    moose1070
  6. Valentina

    Valentina New Member

    I took Methadone for some months (I can't remember how many), and it DEFINITELY helped reduce my pain. I would have stayed on it, but I moved to another country where they never prescribe Methadone for Fibro and I had to stop.

    I didn't feel tired or spaced out when I was on it - though I agree with the other poster who said it can be difficult to distinguish between normal Fibro symptoms and drug reactions. The main noticeable reaction for me was that I was sweating constantly and profusely when I was taking Methadone. I always had to carry a hand towel with me so I could wipe the sweat off my face.

    I tapered off slowly and had no problem getting off it completely. Some people have major problems tapering off Methadone, but I was very lucky. You might want to try a very low dosage and see how you react.

    Valentina
  7. Penner2

    Penner2 New Member


    Methadone is an excellant drug but it takes a little while to build up in your system before it relieves the pain. It doesn`t work instantly. I don`t understand why your doctor would take you from Ultram to Methadone. That is a big jump in drug strengths. He could try Percocet or Oxycontin before he jumps to the Methadone. You might ask him about it.
  8. Lexied

    Lexied New Member

    I've taken Methadone for about a year now. When I was first diagnosed the doctor put me on Oxycontin but when all the negative reports came out about how addictive it was, he started giving his patients Methadone instead. It takes a LOT to relieve my pain... I am taking 50 mg of Methadone per day along with Flexeril & Darvocet. At first I couldn't tell a lot of difference between Oxy and the Methadone, now it doesn't work as well - but I don't want to take any more medicine than I absolutely have to - Im too afraid that I'll start needing more and more and I can't risk getting addicted. Everyone reacts differently to pain medication, so the Methadone may work great for you with very few side effects - if your Doctor wants you to try it and he doesn't think it will be too much for you maybe you should give it a try. That's just my OPINION, you have to do what feels right for you!

    Hugs to you!

    Lex